Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Retracted left tympanic membrane and inserted a grommet in left ear, bruised feeling, intense pain. Is this normal ?

Hi I had an operation on my left ear on Monday 4th Feb just gone, they retracted my left tympanic membrane and inserted a grommet.. From yest I hav had a fair bit of pain feeling bruised and a pulsating feeling but tonight has been a very intense pain everything seems to be a lot louder than usual as I have also lost part of my hearing before my operation. I m also getting a very intense headache , I wouldn t even call it a headache it s was a huge pressure and pulsating feeling over my whole head especially my left temple (bad ear side) and shooting pains by my temple to, also my eye sockets hurt where I couldt okrn my eyes n sat in a dark room, I took 2x nurofen/codene tablets which didt seem to work so I took 1 more 30mins later and it has now calmed down.. I just want to know are these normal symptoms after this operation as I m abit worried? The hospital never told me anything about aftercare etc and to expect some pain or even prescribe me any pain killers, which is terrible?? Thanks AAAAAA
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Welcome in H.C.M.
Regarding your query about post operative pain, headache,heaviness in ear and partial loss of hearing, all these are not normal recovery signs. this indicates your gromet has blocked and probably you got secondary infection in your ear.
Ideally you should try to meet your surgeon for this complication, in the mean time you take broad spectrum antibiotic , anti inflammatory, and nasal decongestant.

Hope your query is explained.

With Regards.
Answered: Mon, 11 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor